Results 1 to 5 of 5

Thread: Accutane and laser:

  1. #1
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default Accutane and laser:

    Hey all,
    I was hoping to get a little help on something I am having a hard time finding any information on. The common wisdom is that you may not undergo laser treatment during a course of accutane and for 6 months thereafter. I am currently undergoing an ultra-lo dose (10mg 3x per week and I weigh 180LB) of isotretinoin and my physician said he feels comfortable still performing laser treatments during my course.
    The information I can find seems to all state that accutane can cause delayed wound healing and skin fragility. As such, non-ablative lasers such as the KTP and Pulsed Dye Laser (V-beam) don't break the skin. The following study was done on the use of laser epilation with no adverse affacts however waxing of the legs is contraindicated.
    http://www.blackwell-synergy.com/doi...ournalCode=dsu
    All that said, I personally feel relatively comfortable utilizing a laser for telangiectasia removal during lo-dose (although at the standard acne doses I would be less inclined) but wanted to appeal to the forum at large for any insight, opinion, or experience.
    Yours,
    Rob

  2. #2
    Senior Member
    Join Date
    Dec 2005
    Location
    Sweden
    Posts
    416

    Default

    I wrote about this subject in another post in the "IPL section" of the site, Ill find the posts.

  3. #3
    Senior Member
    Join Date
    Dec 2005
    Location
    Sweden
    Posts
    416

  4. #4
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default

    Sweden,
    Thanks for the link. I tend to agree with the doctor you spoke to. I am not interested in strong treatments, nor will there be any broken skin. The worst side effect I could imagine from a Diolite KTP laser would be a little crusting of the skin. If it were to take a little longer to heal than normal, that isn't the worst thing in the world.
    I am not confident that if I were attempting IPL at a very hi power, I would want to risk it either. However, the literally pinpoint of the Diolite/Varilite line of lasers where they trace an individual vessel is a very small area of skin. I would like to think the area of coverage would be so small as to negate any unfortunate side effects.
    With regard to the risk, while my short term use of Accutane has provided exemplar results thus far, I would rather not have to avoid lasers for a year as I only recently have begun to enjoy any success.
    Thanks again,
    Rob

  5. #5
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default

    For anyone interested:
    As a postscript to my own question, I decided to be my own giunea pig and I received an Iridex Varilite KTP-532 treatment for visible facial veins after being on very low dose accutane for five weeks (averaging 4 10MG tablets a week- which as an aside I am very happy with).
    Final results are impossible to determine at this juncture as I just had it done 24 hours ago, however my intial comment would be that I ended up with numerous small "burns" at the location of the laser's impact. I would say about 75% of the spots he hit resulted in a small red "burn" spot. However the physician used an exceptionally high power setting (at my request) so to equate the burns with the accutane would be a leap I am unwilling to make. In the intervening 24 hours the small red "burns" (no more than the size of a pin head) are already healing well. No blistering, purpura, flushing, swelling or other adverse effects to report.
    Will post long term results of overall treatment efficacy in a couple of weeks but at this time I would honestly have to say I have no ill-effects from the laser. The laser spot size I requested be used with the Varilite was 1mm so I was betting any potential damage to my skin would be in very small, limited and defined areas so I felt the risk was minimal and worth the test.
    Yours,
    Rob

Similar Threads

  1. Laser while on Accutane
    By paperbag in forum Intense pulsed light and laser
    Replies: 3
    Last Post: 13th November 2012, 01:50 AM
  2. laser and accutane
    By sibod2002 in forum Intense pulsed light and laser
    Replies: 3
    Last Post: 18th February 2008, 09:04 PM
  3. Accutane and IPL/laser
    By sweden in forum Intense pulsed light and laser
    Replies: 6
    Last Post: 4th October 2007, 06:33 PM
  4. Accutane and laser
    By milton in forum Intense pulsed light and laser
    Replies: 1
    Last Post: 27th April 2007, 04:22 AM
  5. Accutane and laser
    By milton in forum General rosacea questions
    Replies: 3
    Last Post: 26th April 2007, 02:26 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •